Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 13, 2004, 2:24 PM EDT for Ulster County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 2:24 PM EDT (18:24 UTC)
- Expired
- May 13, 2004, 3:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Ulster County, NY
The radar
The Albany radar (KENX), 63 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151 WUUS51 KALY 131824 SVRALY NYC111-131915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 224 PM EDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ULSTER COUNTY IN EASTERN NEW YORK THIS INCLUDES THE CITY OF KINGSTON * UNTIL 315 PM EDT * AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MOUNT TREMPER... OR ABOUT 12 MILES SOUTH OF HUNTER...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OLIVEBRIDGE BY 240 PM EDT WOODSTOCK BY 245 PM EDT WEST HURLEY BY 250 PM EDT HURLEY BY 305 PM EDT LAKE KATRINE BY 310 PM EDT KINGSTON AND PORT EWEN BY 315 PM EDT LAT...LON 4215 7429 4199 7441 4182 7403 4202 7389 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:47 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 13, 11:47 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 1147 AM EDT THU MAY 13 2004 .DISC...HAVE DECIDED TO ISSUE A FLOOD WATCH FOR FLASH FLOODING FOR MOST OF OUR CWA FROM NOON TO 1000 PM EXCEPT FOR NW ZNS. AMS VERY MOIST AND UNSTABLE WITH PWATER IN THE 1.5 INCH RANGE. MAIN PROBLEM IS WEEK STEERING WINDS AND FNTL BNDRY VCNTY NY/WRN NEW ENG BDR. ANY TSTMS WHICH DO DVLP WILL HAVE POTENTIAL FOR LOCALIZED VERY HVY RAIN. COOR WITH BGM BTV BOX OKX. MADE MINOR ADJUSTMENTS TO MAX TEMPS FOR TODAY. .ALY...FFA THRU 1000 PM FOR ALL ZNS EXCPT NYC032-033-038-039-040-082 GG
Hazardous weather outlook, May 13, 12:00 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1200 PM EDT THU MAY 13 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013-014-141100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...THIS AFTERNOON AND EVENING. FLOOD WATCH FOR FLASH FLOODING EFFECTIVE NOON TODAY THRU 10PM THIS EVENING. LOCALIZED EXCESSIVE RAINFALL POSSIBLE FROM SLOW-MOVING HEAVY PRECIPITATION THUNDERSTORMS. WIDESPREAD FLOODING OF RIVERS UNLIKELY. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... IMMEDIATE ACTIVATION IS NOT REQUIRED. HOWEVER ACTIVATION WILL BE REQUESTED WHEN AND WHERE SIGNIFICANT STORM ACTIVITY MATERIALIZES. SPOTTERS ARE REQUESTED TO FORWARD RAINFALL REPORTS OF ONE INCH OR MORE TO THE NATIONAL WEATHER SERVICE BY PHONE OR THRU THE WEBSITE.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:56 PM EDT | Flash Flood Warning | ALY | Warren | 3 hr |
| May 13, 1:07 PM EDT | Flash Flood Warning | ALY | Hamilton | 3 hr |
| May 13, 1:34 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 26 min |
| May 13, 2:03 PM EDT | Flash Flood Warning | ALY | Schoharie | 3 hr |
| May 13, 2:26 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 64 min |
| May 13, 2:37 PM EDT | Flash Flood Warning | ALY | Ulster | 3 hr |
| May 13, 2:50 PM EDT | Flash Flood Warning | ALY | Greene | 3 hr |
| May 13, 3:12 PM EDT | Flash Flood Warning | ALY | Montgomery | 3 hr |
| May 13, 3:32 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 43 min |
| May 13, 3:44 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 46 min |
| May 13, 3:55 PM EDT | Flash Flood Warning | ALY | Warren | 3 hr |
| May 13, 4:22 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery | 38 min |
| May 13, 4:38 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 37 min |
| May 13, 4:46 PM EDT | Flash Flood Warning | ALY | Washington | 3 hr |
| May 13, 6:02 PM EDT | Flash Flood Warning | ALY | Ulster | 3 hr |
| May 13, 6:28 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 47 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.